Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Is hair fall normal in person going through menopause?

User rating for this question
Answered by

Practicing since : 2009
Answered : 4362 Questions
Hi my mom is going through menopause and have noticed hair falling out an gaps in between hair at the roots. Can you please let me no what this can be?
Posted Fri, 6 Dec 2013 in Skin Hair and Nails
Answered by Dr. Rakesh Madhyastha 5 hours later
Brief Answer: Hairfall not uncommon after menopause Detailed Answer: Hello Thanks for the query About 30% of women experience hairfall during and after menopause and in some severe cases even male pattern baldness. The other causes of hairfall are 1. Hypothyroidism 2. Nutrition deficiency 3. Stress Here are my suggestions to you 1. Please seek help from a dermatologist, minoxidil is usually prescribed to be applied over the scalp daily to reduce hair fall. Along with that Tab biotin to be taken daily as a nutritional supplement for the hair fall 2. Get the thyroid levels checked, it is the most common and reversible cause for the hair fall 3. Good 8 hours of sleep helps reduce stress and also hair fall I hope I was of help, if you have any further queries please get back to me Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor